Alert archive / Ohio / River Flood Warnings in 2016
River Flood Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Aug 17, 2016, 8:52 PM EDT for Adams County, Ohio. It took effect at Aug 17, 2016, 9:30 PM EDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 8:52 PM EDT (00:52 UTC)
- In effect from
- Aug 17, 2016, 9:30 PM EDT
- Expired
- Aug 18, 2016, 6:29 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
055
WGUS41 KILN 180052
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
852 PM EDT WED AUG 17 2016
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Ohio Brush Creek above West Union
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC001-180700-
/O.NEW.KILN.FL.W.0004.160818T0130Z-160818T0700Z/
/WUNO1.1.ER.160818T0200Z.160818T0400Z.160818T0600Z.NO/
852 PM EDT WED AUG 17 2016
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Ohio Brush Creek above West Union
* until late tonight.
* At 8 PM the stage was 14.0 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage late this evening and continue to rise
to near 15.7 feet around midnight. The river will fall below
flood stage early Thursday morning.
* At stages near 16.0 feet, flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$5 follow-up statements
427
WGUS81 KILN 180303
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT WED AUG 17 2016
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-181103-
/O.EXT.KILN.FL.W.0004.000000T0000Z-160818T1350Z/
/WUNO1.1.ER.160818T0100Z.160818T0600Z.160818T0750Z.NO/
1103 PM EDT WED AUG 17 2016
...Flooding now expected to continue until Thursday morning...
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until Thursday morning.
* At 10 PM the stage was 15.8 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will continue rising to near 16.6 feet around midnight
tonight. The river will fall below flood stage early Thursday morning.
* At stages near 16 feet, flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$783
WGUS81 KILN 180649
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 AM EDT THU AUG 18 2016
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-181449-
/O.EXT.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T1023Z.NO/
249 AM EDT THU AUG 18 2016
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until late this morning.
* At 2 AM the stage was 17.2 feet and was creating.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* The river will fall to below flood stage later this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
about one foot deep, especially near and south of Lawshee. Some
roadways are closed or impassible due to high water.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$346
WGUS81 KILN 180653 CCA
FLSILN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
249 AM EDT THU AUG 18 2016
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-181449-
/O.COR.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T1023Z.NO/
249 AM EDT THU AUG 18 2016
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until late this morning.
* At 2 AM the stage was 17.2 feet and was creasting.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* The river will fall to below flood stage later this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
about one foot deep, especially near and south of Lawshee. Some
roadways are closed or impassible due to high water.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$140
WGUS81 KILN 180657 CCB
FLSILN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
249 AM EDT THU AUG 18 2016
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-181449-
/O.COR.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T1023Z.NO/
249 AM EDT THU AUG 18 2016
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until late this morning.
* At 2 AM the stage was 17.2 feet and was cresting.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* The river will fall to below flood stage later this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
about one foot deep, especially near and south of Lawshee. Some
roadways are closed or impassible due to high water.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$380
WGUS81 KILN 181029
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 AM EDT THU AUG 18 2016
...The Flood Warning is cancelled for the following rivers...
Ohio Brush Creek above West Union
OHC001-181059-
/O.CAN.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T0920Z.NO/
629 AM EDT THU AUG 18 2016
The Flood Warning is cancelled for
The Ohio Brush Creek above West Union
* At 6 AM the stage was 13.4 feet.
* The river fell below flood stage early this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 3.4 feet by tomorrow morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
about one foot deep, especially near and south of Lawshee. Some
roadways are closed or impassible due to high water.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Aug 17, 7:09 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 17, 7:09 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 709 PM EDT WED AUG 17 2016 .SYNOPSIS... Warm and humid conditions will continue through the rest of the week with a chance of showers and thunderstorms mainly during the day. More widespread showers and thunderstorms will occur ahead of a cold front that will cross the area Saturday night and Sunday. Drier air will spread in early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Bulk of showers and embedded thunderstorms are exiting the southeast part of the forecast area. Cannot rule out some lingering activity across the far south...but the chance seems low. Storms in northern Indiana could make their way into west central Ohio early this evening before dissipating. Clouds will decrease this evening. But it appears that stratus and fog may develop late tonight...mainly across southern counties where rainfall has been widespread today. Went at or slightly warmer than MOS for lows. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... A weak boundary stalled across northern Ohio could provide a focus for shower and thunderstorm development on Thursday. This should primarily affect far northern counties. Also cannot rule out some pop up activity in the afternoon elsewhere with some signals that there is a marginally better chance in the Tri-State. Whatever does develop should quickly dissipate with loss of heating. More diurnal activity is expected on Friday. With weak forcing and little focus it is difficult to narrow down an area with much higher probability than any other. MOS blend seemed in the ballpark with highs...but continued to shade a bit warmer than guidance for lows. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Upper trough will deepen across the upper Mississippi Valley early in the period and then swing through the Great Lakes Sunday and Monday. This will cause a cold front to push through the forecast area Saturday night into Sunday. Showers and thunderstorms should become more widespread later Saturday into Saturday night. Precipitable water values will increase back over 2 inches which could result in some storms producing heavy rainfall. High pressure will build in for the first half of next week bringing a drier airmass across the region. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... Showers and thunderstorms have come to an end across the TAF sites this evening as the weak upper level disturbance has pushed east of the area. Tomorrow morning forecast soundings and guidance continue to advertise low cigs and visibilities across most of the area with the highest chances across the central and south terminals where the most precipitation was observed. Dewpoint depression fields on the NAM, GFS, and ECMWF all show values less than one degree while SREF cig and visibility plots light up as well. Winds overnight will also go mostly calm thanks to the weak pressure gradient which further supports the development of fog. IFR conditions or lower seem likely. During the day tomorrow another weak upper level disturbance will rotate south across the northern terminals bringing the chance of rain back into the forecast. The high res ARW and NMM show some weak development just north of the terminals in the afternoon while the NSSL WRF shows much higher coverage. GFS and NAM forecast soundings show PWATs falling to around 1.50" with k indicies around 30. Have leaned towards the coverage supported by the ARW/NMM and kept the mention of precipitation out of the TAFs. OUTLOOK...Thunderstorms possible Saturday afternoon into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...Haines
Hazardous weather outlook, Aug 17, 4:44 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 444 PM EDT WED AUG 17 2016 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-082-181345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE- 444 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ098>100-OHZ081-088-181345- ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO- 444 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL CONTINUE TO POSE A THREAT OF HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 17, 4:35 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HEAVY RAIN NORTH COLLEGE HILL 39.21N 84.55W
08/17/2016 M2.31 INCH HAMILTON OH PUBLIC
STATION NORTH COLLEGE HILL /AP984/.
0412 PM HEAVY RAIN CRESTVIEW 39.02N 84.41W
08/17/2016 M2.30 INCH CAMPBELL KY PUBLIC
STATION CRESTVIEW /E7292/.
0419 PM HEAVY RAIN 1 NE WHITE OAK WEST 39.20N 84.61W
08/17/2016 M2.20 INCH HAMILTON OH PUBLIC
STATION WHITE OAK WEST /E4631/.
0411 PM HEAVY RAIN 2 SSE COVEDALE 39.10N 84.63W
08/17/2016 M2.19 INCH HAMILTON OH PUBLIC
STATION 1 SSE COVEDALE /AU473/.
0411 PM HEAVY RAIN 2 SSE CRESTVIEW 38.99N 84.40W
08/17/2016 M2.08 INCH CAMPBELL KY PUBLIC
STATION 2 SSE CRESTVIEW /AP234/.
0410 PM HEAVY RAIN 1 NNW CHERRY GROVE 39.09N 84.33W
08/17/2016 M2.01 INCH HAMILTON OH PUBLIC
STATION CHERRY GROVE /E3409/.
0413 PM HEAVY RAIN 1 NW DILLONVALE 39.22N 84.41W
08/17/2016 M1.96 INCH HAMILTON OH PUBLIC
STATION DILLONVALE /AU522/.
0417 PM HEAVY RAIN 4 SE MOUNT ORAB 38.99N 83.88W
08/17/2016 M1.93 INCH BROWN OH PUBLIC
STATION 3 SE MOUNT ORAB /D7658/.
0345 PM HEAVY RAIN 4 W BURLINGTON 39.03N 84.80W
08/17/2016 M1.89 INCH BOONE KY OTHER FEDERAL
STATION WOOLPER CREEK NEAR BURLINGTON /WPCK2/.
0409 PM HEAVY RAIN MOUNT REPOSE 39.19N 84.22W
08/17/2016 M1.89 INCH CLERMONT OH PUBLIC
MOUNT REPOSE /AT748/.
0406 PM HEAVY RAIN 2 N MOUNT REPOSE 39.21N 84.22W
08/17/2016 M1.87 INCH CLERMONT OH PUBLIC
1 N MOUNT REPOSE /E2320/.
0413 PM HEAVY RAIN 4 N RUSSELLVILLE 38.92N 83.78W
08/17/2016 M1.79 INCH BROWN OH PUBLIC
3 N RUSSELLVILLE /E7208/.
&&
BINAU
IRIS SYSTEMLocal storm report, Aug 17, 5:05 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM TORNADO SARDINIA 39.01N 83.81W
08/17/2016 F0 BROWN OH NWS STORM SURVEY
ESTIMATED WIND SPEED OF 75 MPH. MINOR STRUCTURAL AND TREE
DAMAGE.PATH LENGTH OF 1 MILE AND WIDTH OF 100 YARDS.
&&
BINAULocal storm report, Aug 17, 5:24 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD 3 NNW BRIDGETOWN 39.19N 84.66W
08/17/2016 HAMILTON OH PUBLIC
HIGH WATER UP TO BOTTOM OF CARS AT INTERSECTION OF
HARRISON AVE AND RYBOLT RD.
1220 PM FLASH FLOOD 5 S FAYETTEVILLE 39.12N 83.92W
08/17/2016 BROWN OH PUBLIC
HIGH MOVING WATER COMPLETELY INUNDATED UPPER FIVE MILE
RD.
1203 PM FLASH FLOOD 6 W MOUNT ORAB 39.04N 84.03W
08/17/2016 CLERMONT OH PUBLIC
ESTIMATED 1 TO 2 FEET OF WATER COVERING ZACHARY DRIVE IN
WILLIAMSBURG
0115 PM FLASH FLOOD 5 SE MARSHALL 39.09N 83.42W
08/17/2016 HIGHLAND OH PUBLIC
WATER RUSHING OVER HIZER ROAD.
&&
KURZLocal storm report, Aug 17, 5:28 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HEAVY RAIN 2 NW FRANCISVILLE 39.13N 84.75W
08/17/2016 M2.45 INCH BOONE KY PUBLIC
STORM TOTAL RAINFALL SINCE MIDNIGHT.
&&
KURZLocal storm report, Aug 17, 6:10 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG RARDEN 38.92N 83.24W
08/17/2016 SCIOTO OH EMERGENCY MNGR
A FEW TREE LIMBS DOWN
&&
KURZLocal storm report, Aug 17, 8:10 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG BETHEL 38.96N 84.08W
08/17/2016 CLERMONT OH PUBLIC
LARGE TREE DOWN ON A SHED
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:04 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
Nearby
River Flood Warnings in Ohio, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.